MAUDE Adverse Event Report: BIO-DETEK INCORPORATED PRO-PADZ RADIOLUCENT SOLID GEL ELECTRODE

BIO-DETEK INCORPORATED PRO-PADZ RADIOLUCENT SOLID GEL ELECTRODE
Model Number 8900-4006
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while cardioverting a patient (age & gender unknown), an arc was heard coming from the electrode pads.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.Please reference medwatch report number 1218058-2019-00166 for a similar report from the same customer.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also correcting information submitted on the initial medwatch report.Please reference sections d1, d4;model,d4;catalog, d4 lot; d4 expiration and d4;udi.The electrodes were received at zoll medical corporation for evaluation.Visual inspection of the electrodes found evidence of skin residue/debris and human hair confirming that the electrodes were used on a patient.Evidence of burn marks were also found on the rim of the conductor plates.Excess skin debris, hair and residue can interfere with the reading of the patient-pad resistance and can lead to an increased resistance measurement which in turn will cause the device to deliver a higher current.Poor coupling of the electrode pads to the patient's skin has the possibility to lead to instances of arcing.This report has been attributed to poor coupling of the electrode pads to the patient's skin.It should be noted that the utilization of therapy electrode does not guarantee a burn will not occur and burns from defibrillation are an expected risk.Analysis of reports of this type has not identified an increase in trend.

Brand Name
PRO-PADZ RADIOLUCENT SOLID GEL ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key9444391
Report Number1218058-2019-00167
Device Sequence Number2209612
Product Code MKJ
UDI-Device Identifier00847946016401
UDI-Public00847946016401
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/02/2020
Device Model Number8900-4006
Device Catalogue Number8900-4006
Device Lot Number4919A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1